MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 10MM; PRSTHSIS,KNEE,PTELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 10MM; PRSTHSIS,KNEE,PTELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 74027232
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was required due to pain, swelling and joint instability.The insert was removed, the other components remained.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The clinical /medical investigation concluded that the 6-week delay in receiving physical therapy/active and passive rom post primary right tka was likely the contributing factor to the pain secondary to resultant arthrofibrosis and subsequent manipulations under anesthesia (10 weeks post-op (b)(4)).However, the reported malpositioning of the tibial component and the non-resurfaced patella with early grade 2 deformities and resultant fibrosis are also potential contributing factors to the muas and the 1st revision/poly exchange to a constrained liner (b)(4).The cultured proteus mirabilis was the contributing factor to the post-revision wound dehiscence/infection and subsequent 2nd revision debridement and smaller poly exchange.The patient impact beyond the persistent pain, arthrofibrosis, subsequent muas, 2 revisions and long-term antibiotic therapy/suppression cannot be determined.No further medical assessment can be rendered at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 10MM
Common Device Name
PRSTHSIS,KNEE,PTELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 28116
MDR Report Key7929018
Report Number1020279-2018-01960
Device Sequence Number1998614
Product Code JWH
UDI-Device Identifier00885556169810
UDI-Public00885556169810
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Catalogue Number74027232
Device Lot Number15FM23105
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;